| Model Number |
IPN030737 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
The complaint is reported as: "in the continuous cardiac surveillance resuscitation unit, the catheter was inserted in the patient.The catheter was found with one of the lumen separated from the hub, both on proximal and distal ends." the catheter was removed and a peripheral venous line was inserted in the patient.No patient harm reported.
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one three-lumen cvc and three stopcocks for investigation.Visual inspection revealed the distal extension line was separated directly adjacent to the luer hub.Remains of the extension line were found inside the luer hub.Signs of use in the form of biological material were observed in the distal extension line.The extension line was also separated from the juncture hub.The total length of the catheter body measured 117 mm which is within specifications of 110.5mm - 127 mm per catheter product drawing.The outer diameter of the distal lumen measured to be 2.19mm which is within specifications of 2.13mm - 2.21mm per product drawing.The inner diameter of the distal lumen measured to be 1.45mm which is within specifications of 1.42mm - 1.50mm per product drawing.This indicates that the wall thickness measured within specifications.The ifu provided with this kit states the following: "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the proximal and medial lumens were each flushed with a lab inventory syringe.Biological material exited both lumens.Both lumens were flushed again and this time, they flushed as expected.Functional inspection could not be performed on the distal extension line since the luer hub was separated.A manual tug test confirmed the proximal and medial luer hubs were secured to their respective extension lines.A manual tug test could not be performed on the distal extension line since the luer hub was separated.A device history record review was performed with no relevant findings.The ifu provided with this kit states the following: "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." the reported complaint of an extension line/luer hub separation was confirmed through complaint investigation.Visual inspection revealed the distal extension line was separated directly adjacent to the luer hub.Remains of the extension line were found inside the luer hub.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The root cause of this issue has not yet been determined.Teleflex will continue to monitor and trend complaints of this nature.
Event or Problem Description